Announcement

Collapse
No announcement yet.

Elmiron increased burning,urgency and frequency . Anyone ?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • colleenco
    replied
    Originally posted by pamelar67 View Post
    I have been taking elmiron for 10 days now and my pain is much worse. I'm not sure my doctor believes me! He says it may be coincidence -- I just happened to have a flair at the same time I started medicine. I am going to stick with it for a while.

    How are ya doing with the Elmiron now? Please update us!

    Leave a comment:


  • pamelar67
    replied
    I have been taking elmiron for 10 days now and my pain is much worse. I'm not sure my doctor believes me! He says it may be coincidence -- I just happened to have a flair at the same time I started medicine. I am going to stick with it for a while.

    Leave a comment:


  • kadi
    replied
    Frankly, my experience with Elmiron was so miserable, I'd never touch the stuff again, with or without an antihistamine. And I'd be very careful with the desensitizing idea, make sure you do that only with your doctor's approval, sounds like it could be risky for some...

    Leave a comment:


  • Donvar
    replied
    Thanks Kadi and all of you.Only medicine available for IC and one cannot take it due to allergy.Now this is a bummer.
    I think I will try it again along with antihistamines to see if it works this time.
    Otherwise I will try alternatives Cystoprotek and Desert Harvest Aloe Voera.

    I read that if you experience allergies with Sulfa drug you should de-sensitize it by taking small doses for some time so that body gets used to it.I dont know I was only taking 1 Elmiron a day and it worsened my symptoms pathetically.

    Leave a comment:


  • mary124
    replied
    I am allergic to Sulfa drugs but like someone else mentioned -- my doctors/and pharmacy didn't redflagged my Elmiron as most patients can tolerate these medications.

    Leave a comment:


  • ICNDonna
    replied
    Many people have reported that the elmiron capsule itself is the problem and if they empty the capsule into water and take it that way, discarding the empty capsule, it doesn't cause a problem.

    I had to stop taking it due to a rare headache side effect, but am considering trying it again.

    Donna

    Leave a comment:


  • amartaingirl
    replied
    re

    at first...the freuqncy increased...but i attributed to the large glass of water i just drank w/ it.

    the frequency went away in a few days

    i ended up quitting elmiron anyway..due to hair loss

    Leave a comment:


  • mom_in_ma
    replied
    Ugh...I totally agree. I just can't find rhyme or reason to any of this. I can feel good for a week...then feel horrible...yet I've done nothing different.

    By the way, glad the strike is over for you! Hope you're feeling better about getting through those last tough weeks.

    Leave a comment:


  • kadi
    replied
    Interesting about Macrobid.

    I'm really allergic to sulfa meds, but Macrobid is now literally the only oral antibiotic I'm NOT allergic to.

    Sometimes IC and all the weird issues that go with it make me

    Leave a comment:


  • mom_in_ma
    replied
    Kadi,
    That's really interesting. I'm actually really allergic to Macrobid (a sulfa based drug) and get very ill when I take it. That could be it!

    Leave a comment:


  • kadi
    replied
    You're not alone!

    Elmiron made me much worse. After about 2 months of taking it, my frequency & discomfort went up, I had a constant sense of "tickling" inside my bladder. It was very unpleasant. I also developed such urgency that I couldn't even make a half hour drive home from work without stopping at a restroom halfway there. So, I stopped the Elmiron and about 2 weeks after I stopped it, I returned to my previous level of symptoms. (Not great, but way better than on it.)

    I called Elmiron's manufacturer & spoke with a nurse. She said that there is a very small percentage of sulfa-allergic patients who have trouble with Elmiron. So, that might be the case for you, as it seemed to be for me, if you are also allergic to sulfa.**
    **NOTE: THE NURSE SAID MOST PATIENTS WHO ARE ALLERGIC TO SULFA DO NOT HAVE ANY TROUBLE WITH ELMIRON, WHICH IS WHY NEITHER MY DOCTOR NOR THE PHARMACY RED-FLAGGED IT FOR ME. Please don't PM me on this - you've now heard all I know. Sorry to be so blunt about it, but the last time I posted this I got volumes of panicked messages about it (even though I said then everything I just said now).

    It was important information for me & that's why I'm posting it, because several of my doctors fussed at me when I said I got worse on it & acted like I'm the only one on earth this happened to. It does happen, not often, but it does happen. And it really stinks when it does backfire because we place so much hope in it & so many people act like it's the be-all, end-all of IC treatment.

    Yes, it's great when it works for people, but there are still other treatments out there & it's possible to get better even if you can't take it-- I did!

    Leave a comment:


  • mom_in_ma
    replied
    I tried elmiron for a month and a half and just when I thought it was starting to work, I suddenly got worse! A lot worse...with real pain vs. the low level burning that I used to have and more frequency. Now, I feel like I did back when I was first struggling with IC. I've not felt like this since my early days...nearly four years ago. It's so disheartening.

    Anyway, I've decided to stop taking it for awhile and see if I start to improve. If I'm still feeling this way, maybe in a month or so I'll restart it and give it a shot for a longer stretch.

    What's been helping me lately is keeping a pain journal...it helps me remember my pain levels and see any patterns, etc. I'm just trying to remind myself that I got into remission before and I can do it again. What helped last time were antihistamines, xanax, diet and time. I'm crossing my fingers it will work again.

    Leave a comment:


  • hope4IC_cure
    replied
    elmiron

    I took elmiron last year for about 7months and it was great until I went off it
    then started to take it again this year, I have lasted 2months and stopped it yesterday. I think the burning, urgency is a side effect just like the nausea, hair loss, ringing in ears, dizziness.

    Hope you feel better

    =)
    Shireen

    Leave a comment:


  • Elmiron increased burning,urgency and frequency . Anyone ?

    Hello Everybody,
    I was diagnosed with IC in Jan.My doc after seeing the bladder pictures said that it is a severe case IC .My problems are constant pain in bladder and frequency.

    While trying medicines before my diagnosis in Nov 2006 , I took Elmiron for 3 weeks but had to discontinue as it increased pain and frequency.I also started having urgency which I never experienced before.All these problems reduced after I stopped taking it.

    Has experienced similiar problems with Elmiron ?

    Thanks
Working...
X